Alert archive / Indiana / Wind Chill Advisories in 2014
Wind Chill Advisory 6, NWS Northern Indiana
NWS Northern Indiana issued this wind chill advisory at Feb 25, 2014, 2:09 PM EST for 18 counties in Indiana. It took effect at Feb 26, 2014, 12:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2014, 2:09 PM EST (19:09 UTC)
- In effect from
- Feb 26, 2014, 12:00 AM EST
- Expired
- Feb 26, 2014, 9:12 AM EST
- In force
- 9 hr
- Issued by
- NWS Northern Indiana
Counties Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN
The radar
The Northern Indiana radar (KIWX), 48 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.2 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 695 m above ground
- 0-6 km bulk shear
- 108 kt
- 0-1 km storm-relative helicity
- -109 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
287 WWUS43 KIWX 251909 WSWIWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 209 PM EST TUE FEB 25 2014 ...BITTERLY COLD CONDITIONS TONIGHT THROUGH WEDNESDAY MORNING... .AN ARCTIC FRONT WILL TRACK ACROSS THE AREA TONIGHT BRINGING ANOTHER ARCTIC AIRMASS TO THE REGION. INZ003>005-008-012>018-020-022>027-032>034-260315- /O.NEW.KIWX.WC.Y.0006.140226T0500Z-140226T1700Z/ LA PORTE-ST. JOSEPH IN-ELKHART-NOBLE-STARKE-PULASKI-MARSHALL- FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH- HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...KENDALLVILLE...LIGONIER...ALBION...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK 209 PM EST TUE FEB 25 2014 /109 PM CST TUE FEB 25 2014/ ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT EST /11 PM CST/ TONIGHT TO NOON EST /11 AM CST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT EST /11 PM CST/ TONIGHT TO NOON EST /11 AM CST/ WEDNESDAY. HAZARDOUS WEATHER... * FALLING TEMPERATURES OVERNIGHT COMBINED WITH BRISK WEST WINDS WILL RESULT IN WIND CHILLS DROPPING TO 10 BELOW TO 20 BELOW OVERNIGHT INTO WEDNESDAY MORNING. IMPACTS... * WIND CHILLS THIS LOW CAN RESULT IN FROSTBITE TO EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
4 follow-up statements
664 WWUS43 KIWX 252055 WSWIWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 355 PM EST TUE FEB 25 2014 ...BITTERLY COLD CONDITIONS TONIGHT THROUGH WEDNESDAY MORNING... .AN ARCTIC FRONT WILL TRACK ACROSS THE AREA TONIGHT BRINGING ANOTHER ARCTIC AIRMASS TO THE REGION. WIND CHILLS OF 10 BELOW TO 20 BELOW ARE EXPECTED FROM LATE TONIGHT THROUGH WEDNESDAY MORNING. INZ003>005-008-012>018-020-022>027-032>034-260500- /O.CON.KIWX.WC.Y.0006.140226T0500Z-140226T1700Z/ LA PORTE-ST. JOSEPH IN-ELKHART-NOBLE-STARKE-PULASKI-MARSHALL- FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH- HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...KENDALLVILLE...LIGONIER...ALBION...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK 355 PM EST TUE FEB 25 2014 /255 PM CST TUE FEB 25 2014/ ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT EST /11 PM CST/ TONIGHT TO NOON EST /11 AM CST/ WEDNESDAY... HAZARDOUS WEATHER... * FALLING TEMPERATURES COMBINED WITH BRISK WEST WINDS WILL RESULT IN WIND CHILLS DROPPING TO 10 BELOW ZERO TO 20 BELOW ZERO OVERNIGHT INTO WEDNESDAY MORNING. IMPACTS... * WIND CHILLS THIS LOW CAN RESULT IN FROSTBITE TO EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
941 WWUS43 KIWX 260310 WSWIWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1010 PM EST TUE FEB 25 2014 ...BITTERLY COLD CONDITIONS THROUGH WEDNESDAY MORNING... .AN ARCTIC FRONT HAS MOVED EAST INTO THE LOWER GREAT LAKES... BRINGING ANOTHER SURGE OF ARCTIC COLD AIRMASS INTO THE REGION. WIND CHILLS OF 10 BELOW TO 20 BELOW ARE EXPECTED THROUGH WEDNESDAY MORNING. INZ003>005-008-012>018-020-022>027-032>034-261130- /O.CON.KIWX.WC.Y.0006.140226T0500Z-140226T1700Z/ LA PORTE-ST. JOSEPH IN-ELKHART-NOBLE-STARKE-PULASKI-MARSHALL- FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH- HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...KENDALLVILLE...LIGONIER...ALBION...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK 1010 PM EST TUE FEB 25 2014 /910 PM CST TUE FEB 25 2014/ ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT EST /11 PM CST/ TONIGHT TO NOON EST /11 AM CST/ WEDNESDAY... HAZARDOUS WEATHER... * FALLING TEMPERATURES COMBINED WITH BRISK WEST WINDS WILL RESULT IN WIND CHILLS IN THE 10 BELOW ZERO TO 20 BELOW ZERO THROUGH WEDNESDAY MORNING. IMPACTS... * WIND CHILLS THIS LOW CAN RESULT IN FROSTBITE TO EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
538 WWUS43 KIWX 260928 WSWIWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 428 AM EST WED FEB 26 2014 ...BITTERLY COLD CONDITIONS THROUGH THE MORNING... .WIND CHILL TEMPERATURES OF 10 BELOW TO 20 BELOW ARE EXPECTED THROUGH THE MORNING AS AN ARCTIC AIRMASS ENTERS THE REGION. INZ003>005-008-012>018-020-022>027-032>034-261700- /O.CON.KIWX.WC.Y.0006.000000T0000Z-140226T1700Z/ LA PORTE-ST. JOSEPH IN-ELKHART-NOBLE-STARKE-PULASKI-MARSHALL- FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH- HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...KENDALLVILLE...LIGONIER...ALBION...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK 428 AM EST WED FEB 26 2014 /328 AM CST WED FEB 26 2014/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST /11 AM CST/ TODAY... HAZARDOUS WEATHER... * FALLING TEMPERATURES COMBINED WITH BRISK WEST WINDS WILL RESULT IN WIND CHILLS IN THE 10 BELOW ZERO TO 20 BELOW ZERO RANGE THROUGH THE MORNING. IMPACTS... * WIND CHILLS THIS LOW CAN RESULT IN FROSTBITE TO EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
159 WWUS43 KIWX 261412 WSWIWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 912 AM EST WED FEB 26 2014 INZ003>005-008-012>018-020-022>027-032>034-261515- /O.CAN.KIWX.WC.Y.0006.000000T0000Z-140226T1700Z/ LA PORTE-ST. JOSEPH IN-ELKHART-NOBLE-STARKE-PULASKI-MARSHALL- FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH- HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...KENDALLVILLE...LIGONIER...ALBION...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK 912 AM EST WED FEB 26 2014 /812 AM CST WED FEB 26 2014/ ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE WIND CHILL ADVISORY. TEMPERATURES WILL SLOWLY RISE TO AROUND 10 DEGREES BY LATE MORNING. WIND CHILLS ARE EXPECTED TO REMAIN IN THE 5 BELOW TO 10 BELOW RANGE THIS MORNING. THEREFORE...THE WIND CHILL ADVISORY HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * SEND REPORTS TO NWS NORTHERN INDIANA OR VISIT WEATHER.GOV/IWX FOR MORE INFORMATION. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this wind chill advisory went out at Feb 25, 12:19 PM EST, 1 hour 50 minutes earlier.
Area forecast discussion, Feb 25, 12:19 PM EST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 1219 PM EST TUE FEB 25 2014 .SYNOPSIS... ISSUED AT 350 AM EST TUE FEB 25 2014 LAKE EFFECT SNOW SHOWERS WILL CONTINUE ACROSS MUCH OF NORTHERN INDIANA AND SOUTHERN MICHIGAN TODAY AS COLD AIR FILTERS OVER LAKE MICHIGAN. AN UPPER LEVEL DISTURBANCE WILL BRING SOME ENHANCED LIFT AND MOISTURE OVERNIGHT WITH ACCUMULATIONS OF 1 TO 2 INCHES POSSIBLE ACROSS MICHIGAN. VERY COLD TEMPERATURES ARE ALSO EXPECTED OVERNIGHT WITH WIND CHILL VALUES APPROACHING -15. && .UPDATE... ISSUED AT 1208 PM EST TUE FEB 25 2014 VERY LITTLE CHANGE TO PREVIOUS FORECAST THIS AFTERNOON. SUBTLE BACKING OF LOW LEVEL WINDS THIS AFTERNOON SHOULD KEEP CHANCES OF ANY MEASURABLE PRECIP ACROSS EXTREME NORTHERN INDIANA INTO SOUTHERN LOWER MICHIGAN. LAKE INDUCED INSTABILITY EXPECTED TO INCREASE ONCE AGAIN BY THIS EVENING WHICH IS ALREADY COVERED WELL IN PREVIOUS FORECAST WITH UPSWING IN POPS DURING THIS TIME PERIOD. TEMPERATURES APPEAR TO BE IN GOOD SHAPE AND ONLY TWEAKS MADE FOR LATE MORNING UPDATE FOCUSED ON MINOR CHANGES TO POP/SKY TO ACCOUNT FOR CURRENT TRENDS. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 350 AM EST TUE FEB 25 2014 PAIR OF MIDLEVEL SHORTWAVES AND THE ASSOCIATED SHOTS OF PROGRESSIVELY COLDER AIR WILL BE THE MAIN FOCUS OF THE SHORT TERM TODAY. FIRST SUCH WAVE IS CURRENTLY PASSING THROUGH THE SOUTHERN GREAT LAKES WITH LITTLE FANFARE. UNFAVORABLE JET PLACEMENT/SHEARING FLOW ALOFT AND VERY DRY LOW LEVEL AIRMASS NOTED ON 00Z KILX SOUNDING HAS LIMITED ACCUMULATIONS TO ONLY A TENTH OF TWO IN MOST AREAS. MARGINAL LAKE EFFECT ONGOING OVER MICHIGAN AS WELL BUT DRY AIR ENTRAINMENT AND ONLY MODEST INSTABILITY IS HAVING AN APPRECIABLE IMPACT ON SNOWFALL RATES SO FAR. LAKE RESPONSE WILL PROBABLY REMAIN FAIRLY MUTED THROUGH THE MORNING AS WE GET SOME SUBTLE SUBSIDENCE IN THE WAKE OF PASSING SHORTWAVE AND LOW LEVEL WINDS BACK SLIGHTLY TO ALMOST DUE WEST. THIS IS EXPECTED TO CHANGE BY LATE THIS AFTERNOON AND INTO THE OVERNIGHT AS ANOTHER...MORE SUBSTANTIAL...WAVE SWINGS THROUGH THE GREAT LAKES. THE SYNOPTIC FORCING/PRECIP IN AND OF ITSELF IS NOT PARTICULARLY IMPRESSIVE OWING TO VERY DRY AMBIENT AIRMASS. HOWEVER...THIS WAVE WILL MARK THE FIRST IN A SERIES OF PROGRESSIVELY COLDER TEMPERATURE DROPS EXPECTED THIS WEEK. 850MB TEMPS DROP TO -24C BY WEDNESDAY MORNING AND LAKE INDUCED CONVECTIVE DEPTHS RISE TO RESPECTABLE LEVELS OF ALMOST 7 KFT WITH PASSING SHORTWAVE OVERNIGHT. NAM BUFR SOUNDINGS AND HI-RES FORECAST GUIDANCE SHOW INCREASING LAKE EFFECT POTENTIAL STARTING THIS AFTERNOON AND CONTINUING INTO THE OVERNIGHT WITH A GENERAL 300 DEGREE WIND DIRECTION. SNOWFALL AMOUNTS WILL BE LIMITED BY DRY AIR ENTRAINMENT/MULTIBAND SETUP IN THIS TYPE OF FLOW REGIME BUT STRONG LAKE INDUCED INSTABILITY WILL COMPENSATE SOMEWHAT AND EXPECT PERIODS OF MODERATE SNOWFALL IN HEAVIER BANDS WITH TOTAL ACCUMULATION OF 1-2 INCHES POSSIBLE IN LOCALIZED AREAS. ONE POSSIBLE WILD CARD THAT WILL PROBABLY BECOME INCREASINGLY IMPORTANT AS THE WEEK PROGRESSES IS THE DEGREE OF ICE COVER ON LAKE MICHIGAN. LATEST SATELLITE IMAGERY/ICE ANALYSIS SHOWS STILL LARGELY OPEN LAKE BUT EXPECT ICE COVERAGE TO GROW AS WE FALL INTO ANOTHER ARCTIC PLUNGE THIS WEEK. SPEAKING OF TEMPS...HIGHS TODAY WILL PROBABLY NOT BE MUCH COLDER THAN YESTERDAY WITH A RELATIVELY WARM START AND DELAY IN THE BEST CAA BUT EXPECT WE WILL DROP PRECIPITOUSLY OVERNIGHT. LAKE CLOUDS MAY PROVIDE SOME PROTECTION TO OUR NORTHERN COUNTIES BUT EXPECT OUR SOUTHWEST COUNTIES TO DROP BELOW ZERO BASED ON STRENGTH OF CAA AND LATEST MOS GUIDANCE. WITH A DECENT GRADIENT WIND...THIS YIELDS WIND CHILL VALUES APPROACHING ADVISORY CRITERIA OF -15F IN A FEW PLACES BY WEDNESDAY MORNING. GIVEN MARGINAL VALUES 24+ HOURS AWAY...WILL DEFER TO DAY SHIFT FOR FINAL CALL ON POSSIBLE HEADLINE. && .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 350 AM EST TUE FEB 25 2014 FOCUS THIS PD RELEGATED TO LTR PDS W/INCREASING SIGNS OF IMPACTFUL WINTER WX TAKING SHAPE. SEWD PROGRESSION OF ARCTIC STREAM SW INTO SERN ON EARLY THU PROPELS MOST INTENSE ARCTIC BURST SWD INTO THE OH VALLEY/GREAT LAKES. IN FACT GIVEN DEGREE OF INDICATED INTENSE LL CAA ON THU...HIGHS MAY EVEN STRUGGLE TO CLIMB OUT OF THE SINGLE DIGITS AGAIN ESP NW AND WILL BUMP LWR. OTRWS ARCTIC RIDGE THEN SETTLES OVERTOP THE AREA THU NIGHT W/THE BOTTOM DROPPING OUT. THANKFULLY DEEP NEG HGT ANOMALY S OF JAMES BAY NOW PROGGED TO LIFT OUT THROUGH NL THIS WEEKEND WHILE SECONDARY ARCTIC STREAM PV ANOMALY ATTEMPS TO BREAK OFF AND TUCK WWD INTO SWRN CANADA. THIS ALLOWS FOR SOME MEANINGFUL RELAXATION OF ERN NOAM TROUGHING FOR A TIME THIS WEEKEND YET ALSO PROVIDES A PATHWAY FOR UNDERCUTTING PERTURBED IMPULSE LADEN FLW TO DVLP THROUGH THE CNTRL/SRN US AND INTERACT W/SRN EXTENT OF ERODING ARCTIC AIRMASS. DETAILS STILL TO BE RESOLVED BUT A PD OF IMPACTFUL WINTER WX LOOK INCREASINGLY LIKELY IN SAT NIGHT-SUN NIGHT TIMEFRAME. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1208 PM EST TUE FEB 25 2014 SUBTLE BACKING OF LOW LEVEL WINDS SHOULD KEEP MAIN SCATTERED SNOW SHOWER ACTIVITY CONFINED TO KSBN...WITH JUST SOME OCCASIONAL FLURRIES EXPECTED AT KFWA. MVFR CONDITIONS LIKELY TO PERSIST AT KSBN THROUGH MUCH OF THE AFTERNOON...WITH LOWER CONFIDENCE SHORTER LIVED MVFR CIGS POSSIBLE AT KFWA OVER NEXT FEW HOURS. NEXT ARCTIC FRONT TO TRACK ACROSS THE AREA TONIGHT BRINGING AN UPSWING IN LAKE INDUCED INSTABILITY THAT SHOULD MAINTAIN MVFR CONDS AT KSBN ALONG WITH A CHANCE OF SNOW SHOWERS. TIMING OF THIS FRONTAL PASSAGE...EXACT FETCH...AND IMPACTS OF DRY MID LEVEL AIR LEND SOME LOWER CONFIDENCE TO KSBN IMPACTS WITH SNOW SHOWERS OVERNIGHT. THUS...HAVE KEPT FORECAST DRY AT THIS TIME AND WILL LET LATER FORECASTS/AMENDMENTS REFINE FOR POSSIBLY NARROWING MORE FAVORED SHSN PERIOD TONIGHT. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && UPDATE...MARSILI SYNOPSIS...AGD SHORT TERM...AGD LONG TERM...T AVIATION...MARSILI VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Feb 25, 4:31 AM EST, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 431 AM EST TUE FEB 25 2014 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-261000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 431 AM EST TUE FEB 25 2014 /331 AM CST TUE FEB 25 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT RIVER FLOODING WILL CONTINUE ON SOME RIVERS. WIND CHILLS OF 10 TO 20 BELOW ZERO ARE EXPECTED TO DEVELOP TONIGHT .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED. WIND CHILLS OF 10 TO 20 BELOW ZERO ARE EXPECTED TO PERSIST THROUGH THURSDAY NIGHT. A DEVELOPING WINTER STORM WILL BRING THE POTENTIAL FOR ACCUMULATING SNOW TO THE AREA FROM SATURDAY NIGHT THROUGH SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-261000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 431 AM EST TUE FEB 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
Nearby
Wind Chill Advisories in Indiana, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.